Baby died from injected Potassium Chloride IM - page 9

Batangas City, Philippines - A one-year-old boy died last week in a hospital in Batangas City after a nursing student inadvertently injected him with a chemical compound meant to be infused through... Read More

  1. by   Becca608
    Quote from HeartsOpenWide
    We are allowed to give injections, after we check it three times, and our instructor or an RN is watching us. Potassium is not even kept on the floor unless it is in a premixed bag for hanging.
    Everyday of fluid and electrolytes lecture contained the warning about KCl injections. It was on the test. It was so hammered into us that I swore that I would never forget that fact. We are fortunate here in the US to lower nurse/patient ratios and premixed IV bags.
    :smiley_ab
  2. by   rlyx
    I am a Clinical Instructor. Yes, it is the instructor's fault for not being there with the student. It is her responsibility and she is the one who should be held responsible.
  3. by   bigsyis
    Oh, my Lord! I can't imagine having 40 pts, EVER. I also can't imagine that poor baby tolerating that burning, stinging, PAINFUL injection without screaming and fighting to beat the band, unless he was so dehydrated that he was unresponsive. How awful!
  4. by   Rina10
    it will serve as an alarming situation between the affiliated institutions. We have to work hard to make things smooth and one of it is selecting the best Clinical Instructors
  5. by   smk1
    I guess, I don't understand why anyone is getting IM potassium, doesn't sound right...
  6. by   rph3664
    Quote from makarena
    i am a student nurse myself and yes, we are not supposed to give injections and IV meds (especially to paying patients).
    Paying patients?

    Are the paying and non-paying patients separated and labeled over there? I know that used to happen in the United States but to my knowledge, it doesn't any more.

close